Alert archive / Virginia / Flash Flood Warnings in 2005

Flash Flood Warning 2, NWS Wakefield, VA

July 7, 2005Brunswick County, Virginia

NWS Wakefield, VA issued this flash flood warning at Jul 7, 2005, 6:30 PM EDT for Brunswick County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 6:30 PM EDT (22:30 UTC)
Expired
Jul 7, 2005, 9:30 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 86 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 072232
FFWAKQ
VAC025-080130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 930 PM EDT

* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  CLUSTERS OF THUNDERSTORMS FROM BRUNSWICK COUNTY...THROUGH 
  MECKLENBURG COUNTY AND SOUTH BOSTON TO ROXBORO...TRACKING 
  NORTHEAST AT 25 MPH.  UP TO 3 INCHES OF RAIN HAS BEEN ESTIMATED 
  FROM RADAR IN SOME PARTS OF BRUNSWICK COUNTY...AND AN ADDITIONAL 2 
  OR MORE INCHES IS POSSIBLE THROUGH THE EARLY EVENING HOURS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WAKEFIELD.

LAT...LON 3656 7805 3657 7777 3688 7768 3699 7800

$$

NS
1 follow-up statement
000 
WGUS71 KAKQ 080129
FFSAKQ
VAC025-080330-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
930 PM EDT THU JUL 07 2005

...FLASH FLOOD WARNING FOR BRUNSWICK COUNTY EXPIRED AT 930 PM...

AT 925 PM...RADAR SHOWED THE STRONGEST THUNDERSTORMS WITH THE  
HEAVIEST RAIN HAD MOVED EAST OF BRUNSWICK COUNTY.  AN AREA OF 
LIGHT TO MODERATE RAIN WILL CONTINUE TO AFFECT THE AREA THROUGH THE 
REMAINDER OF THIS EVENING.

RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN SOUTHWEST OF 
LAWRENCEVILLE...BUT NO REPORTS OF FLOODING HAVE BEEN RECEIVED.  ANY 
WATER ON ROADWAYS WILL RUN OFF...NOW THAT THE RAIN FALL RATES HAVE 
DECREASED.  AN ADDITIONAL HALF INCH TO INCH OF RAIN IS POSSIBLE 
THROUGH THE REST OF THIS EVENING.

$$

NS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:53 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 7, 3:53 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT THU JUL 7 2005

.SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY.
SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS
1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95.
SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG
BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO
WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE
ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81
CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA
ACROSS AKQ FA.

SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR
SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS
ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH
PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL
BNDRY BECOMES STNDRY ACROSS THE CAROLINAS.

&&

.LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM
LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID
SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT
WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE.

&&

.AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA.

&&

.MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI
AFTRN FOR CHES BAY N OF WINDMILL PT.

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY.
NC...TORNADO WATCH UNTIL 10 PM.
VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM
FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON
FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S.

MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY
TO 9 AM FRIDAY. &&

SHORT TERM...44
LONG TERM...44
AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT THU JUL 7 2005

VAZ048-049-060>071-081000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING...
AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION.
BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH
LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD
WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS.
ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY
AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW
MUCH RAIN FALLS LATER TODAY AND TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH
TONIGHT.

MDZ021-VAZ072>076-081000-
DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK
ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE
POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE
LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY
MORNING.

NCZ012-013-030-VAZ079>082-087>089-092-081000-
NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS
WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA.
REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE
OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60
MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING.

MDZ025-VAZ099-100-081000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG
THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO
WBCSRFAKQ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032-
102-VAZ077-078-083>086-090-091-093>098-081000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND
EAST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT...
AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE
AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.

HURLEY

In the hours before

Special weather statement, Jul 7, 2:43 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT THU JUL 7 2005

NCZ012-013-030-VAZ065-079-087-072000-
NORTHAMPTON NC-HERTFORD-BERTIE-MECKLENBURG-BRUNSWICK-GREENSVILLE-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
SOUTH HILL...LAWRENCEVILLE...EMPORIA
243 PM EDT THU JUL 7 2005

...STRONG THUNDERSTORMS ARE DEVELOPING FROM CLARKESVILLE AND
ALBERTA INTO NORTHEASTERN NORTH CAROLINA...

AT 240 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM
CLARKESVILLE...TO NEAR ALBERTA...LAKE GASTON...AND INTO BERTIE
COUNTY. THE STORMS WERE MOVING NORTHEAST AT 15 MPH...AND WILL
AFFECT AREAS FROM CHASE CITY...TO
LAWRENCEVILLE...SKIPPERS...AHOSKIE AND WINDSOR...THROUGH 4 PM.

THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS TO 40 MPH. A TORNADO WATCH IS IN
EFFECT FOR THE AREA...SO STAY TUNED TO LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 3:05 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT THU JUL 7 2005

VAZ060-065>067-072115-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE
305 PM EDT THU JUL 7 2005

...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE
PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM...

AT 300 PM...RADAR SHOWED AN ISOLATED STRONG THUNDERSTORM NEAR
CLARKSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CONTAIN
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH...AS IT
APPROACHES CHASE CITY BEFORE 4 PM.

RADAR ALSO SHOWED A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS IN
NORTH CAROLINA WEST OF GREENSBORO...MOVING NORTHEAST AT 25 TO 30
MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...AND FREQUENT
LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE
CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE
ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL
AREAS BY AROUND 6 PM.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 4:02 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT THU JUL 7 2005

VAZ060-065>067-072215-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE
402 PM EDT THU JUL 7 2005

...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE
PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM...

AT 355 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM CHASE CITY
TO AREAS JUST SOUTH AND SOUTHWEST OF CLARKSVILLE...MOVING
NORTHEAST AT 20 MPH. THESE SCATTERED STORMS WILL CONTAIN HEAVY
RAIN...GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING...AS THEY
AFFECT MECKLENBURG AND LUNENBURG COUNTIES.

A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS CONTINUES TO TRACK
NORTHEAST THROUGH NORTH CAROLINA...AND ARE NOW APPROACHING
GREENSBORO. THIS CLUSTER OF STORMS IS MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...DAMAGING WINDS AND
FREQUENT LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE
THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE
ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL
AREAS BY AROUND 6 PM.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 4:10 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT THU JUL 7 2005

NCZ012-013-VAZ087-088-092-093-096-072100-
GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON
NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA-
410 PM EDT THU JUL 7 2005

...HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO PORTIONS OF INLAND
SOUTHEAST VIRGINIA...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM 7 MILES WEST OF BOYKINS TO 5 MILES
EAST OF HOLLAND...MOVING NORTH AT 20 MPH. THROUGH 5 PM...AREAS TO BE
AFFECTED INCLUDE...
  FRANKLIN AROUND 415 PM EDT...
  COURTLAND AROUND 425 PM EDT...
  WINDSOR AROUND 435 PM EDT...

EXPECT BRIEF HEAVY DOWNPOURS THAT WILL CAUSE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN
ADDITION...WIND GUSTS TO 30 MPH AND FREQUENT DANGEROUS LIGHTNING
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

BROWN
Special weather statement, Jul 7, 5:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT THU JUL 7 2005

VAZ068>070-079>081-087-088-072330-
AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-
INCLUDING THE CITIES OF...COLONIAL HEIGHTS...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD
527 PM EDT THU JUL 7 2005

...A STRONG CLUSTER OF THUNDERSTORMS WILL BE MOVING INTO THE I-95
CORRIDOR...INCLUDING CHESTERFIELD...THE TRI CITIES AND EMPORIA EARLY
THIS EVENING...

AT 520 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM
AROUND DANVILLE TO BURLINGTON NORTH CAROLINA...MOVING NORTHEAST AT
25 TO 30 MPH. THIS CLUSTER OF THUNDERSTORMS HAS HAD A HISTORY OF
DAMAGING WINDS...AND WILL REACH LAWRENCEVILLE TO
MCKENNEY...AMELIA...POWHATAN...AND WESTERN CHESTERFIELD AROUND 7 PM. THE
STORMS WILL REACH CHESTER...THE TRI CITIES...TO EMPORIA AROUND 8
PM.

THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF
PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES
AS THEY MOVE THROUGH THE REGION EARLY THIS EVENING.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Local storm report, Jul 7, 5:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             BOYDTON                 36.67N 78.39W
07/07/2005  0.75 INCH        MECKLENBURG        VA   LAW ENFORCEMENT

0505 PM     HAIL             CLARKSVILLE             36.62N 78.57W
07/07/2005  0.75 INCH        MECKLENBURG        VA   LAW ENFORCEMENT

&&

RCURRY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:55 PM EDTTornado WarningAKQMecklenburg65 min
Jul 7, 5:46 PM EDTFlash Flood WarningAKQMecklenburg3 hr
Jul 7, 5:57 PM EDTSevere Thunderstorm WarningAKQBrunswick48 min
Jul 7, 7:27 PM EDTSevere Thunderstorm WarningAKQBrunswick33 min
Jul 7, 7:57 PM EDTTornado WarningAKQGreensville17 min

Nearby

Flash Flood Warnings in Virginia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.